HI, and welcome
Yes, it can be stopped.
A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.
I would definitely wait until meeting with specialists before trying medication again. If your son was "zoned out," something wasn't right with the dosing or medication choice. That shouldn't be a side effect when the medication is being dispensed by a skilled specialist. Most pediatricians aren't in a good position to be the primary source for ADHD medication.
Definitely see what a psychiatrist or neuropsychologist has to say. There are a ton of different ADHD medications on the market if they feel that's still the right path, so know that you won't necessarily see the same side effects. It can take some trial and error to find the right medication, but it can make a huge difference when you find the right one.
Our son also had aggression as a side effect when he tried Adderall, so we stopped that one immediately. That's one of the pluses of stimulant medications -- don't like it, stop it.
5-10 minutes,and some filled out papers is not grounds for a diagnosis. Usually an eval can take hours to weeks, and should only be done by a DR.
A therapist should not be diagnosing ADHD, so I would definitely wait until a specialist can be seen. Also, a Pediatrician should not be prescribing ADHD meds, they really need to be Rx'd by a Psyciatrist, especially at first.
It is very possible it is not ADHD, and something else that will not repsond to meds. There is also a possibility that there is a Comorbid, and underlying issue, that may need to be managed before ADHD meds can be used. The meds can make other problems worse.
I would stop the meds, and wait, unfortunately unless you pay out of pocket( most people end up paying OOP)